For three months I have been experiencing tons of digestive problems, mainly excessive bloating, fullness and nausea most of the time.
I have had a blood test, an ultrasound and an endoscopy... my stomach looks normal, the biopsies came back and showed nothing, my gallbladder looks normal etc.
The doctors are thinking I have gastroparesis/delayed gastric emptying so my stomach is taking way too long to empty.
I have lost over 25 pounds in three months due to the fact that I can't eat much since I always feel like I have food up to my neck. I'm on reglan but it's only helping somewhat.
It's believed that this was all triggered by a very high dose of accutane (isotretinoin acne medication) that i was taking since it started right after I finished my cycle.
however Im curious is there is an underlying cause, mainly in my thyroid.
Along with the terrible digestion problems I am also feeling very fatigued and run-down, ive tried getting more sleep but I still feel like I'm in a zombie-like state during the day just going through the motions.
Ive been taking my temperature (by mouth) and it rarely hits 98. Most of the time it's around the low 97's, in the morning it's usually in the high 96 area.
My hands are also freezing cold a lot of the time, I hadn't payed too much attention to it until a lot of people I shook hands with nearly freaked out at how cold they felt.
Does this sound like hypothyroidism or something else? The only thing I don't have is the weight gain, quite the opposite is true as i have a really hard time putting weight on.
I forgot to mention a few things which might or might not be important:
- My libido had decreased quite a bit, I wasn't really getting full erections anymore like I used to (im only 20 so that shouldn't be a problem and I never had problems before)
- Despite all the stomach issues I never had any actual pain or vomiting
Hi RL, I will let others chime in on the possibility of thyroid issues... but I wanted to mention that all the problems you mentioned could be due to malnutrition/ severe undereating. (a theory also supported by the fact that you lost 25lbs in the last few months...) With the GI motility issue, it can really get into a cycle and just snowball out of control... the GI tract shuts down from not eating enough, then you feel too full to eat and so eat even less, then the GI problems get worse, etc. This happened to me. Do you have a very restrictive diet by any chance (I mean before the GI problems appeared)? I was a vegan and also ate no grains... mostly just vegetables... and I am a cyclist and was burning lots of calories that I wasn't eating. Eventually I got extremely sick with multiple nutritional deficiencies and effects of starvation, and at the beginning it was exactly like you describe (feeling weak, crummy and run-down, extremely cold, nauseous and uncomfortably full all the time.)
I guess it could be a possibility
Oddly enough im an amateur bodybuilder and was used to taking in 3500+ calories per day though so I think I was getting enough. All clean, healthy foods and I took a lot of vitamin supplements too, I was all around really healthy (or I like to think I was lol, ya never know)
It could have developed by now though since these past few months ive been taking in about half of that.
I was having a few days where I felt a little better this past month and I was eating closer to normal, overall there is SOME improvement but it seems to be going at a snails pace. These past three days ive felt pretty bad again, Im still managing to stuff some food down though
I am hypoT and have had many GI problems since my bowel resection 16 months ago. I know what you mean when you say you are full etc i get that too.
However I am inclined to agree that it sounds like you have a nutritional disorder rather than a thyroid one although they can go together.
anaemia and lack of B vitamins can very often cause the symptoms you describe. maybe you should consider getting some supplements and make sure you eat a healthy balanced diet then see if anything has changed in how you feel.
just a thought!!! when you were body building did you take those high protein'build up' supplements? many of them contain steroid like chemicals which once you stop taking can cause withdrawl symptoms.
Plus they also contain soya which is very bad for thyroid function.
good luck I hope you feel better soon